Format

Send to:

Choose Destination
See comment in PubMed Commons below
Indian J Ophthalmol. 2013 Jan-Feb;61(1):35-7. doi: 10.4103/0301-4738.105053.

Hip-implant related chorio-retinal cobalt toxicity.

Author information

  • 1Department of Ophthalmology, South Australian Institute of Ophthalmology, Level 8, East Wing Royal Adelaide Hospital, North Terrace, Adelaide, South Australia.

Abstract

A 39-year-old female with elevated serum cobalt levels from her bilateral hip prostheses presented with a 3-week history of blurred vision in her left eye. Optical coherence tomography revealed patchy degeneration of the photoreceptor-retinal pigment epithelium (RPE) complex. The lesions were hypofluorescent on indocyanine green angiography. We postulate that this is a case of implant-related chorio-retinal cobalt toxicity.

PMID:
23275221
[PubMed - indexed for MEDLINE]
PMCID:
PMC3554995
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
    Loading ...
    Write to the Help Desk